MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85417
Health Effect - Clinical Code No Information (3190)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Associated file 1219977-2016-00212.
 
Event or Problem Description
During an endovascular aneurysm repair with an ovation stent graft, the md was advancing the device he said the shaft was buckling.He was able to deliver this icast but with a great deal of resistance.
 
Additional Manufacturer Narrative
Additional information: pt identifier, age/date of birth and sex.Engineering analysis: upon opening the returned device packaging the contents included only the stent delivery system.The delivery system was in good condition and there were no signs of damage.The balloon had been fully inflated and deflated.There were no signs of force seen upon the catheter shaft or the distal tip of the catheter.The details provided indicate that the angle of the site of deployment of the stent was too acute.Without images from the case it is difficult to determine the circumstances surround the difficulty of the icast to track to the target site.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.The return details provided in the answers section of the complaint details indicates that when the question of if the delivery catheter got hung up on the ovation graft, the response was that "the angle the delivery catheter had to track over was too acute".Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: arterial disease is usually caused by a build-up of fatty deposits on the walls of the arteries called atheroma.The build-up of atheroma on the walls of the coronary arteries makes the arteries narrower and restricts the flow of blood.Ischemia is a restriction in blood supply to tissues caused by an occlusion and resulting in a shortage of oxygen needed at the cellular level.It was reported that the physician was unable to deliver the stent to the target lesion.The instructions for use state, "do not force passage or withdrawal of the guide wire or delivery system if resistance is encountered.".

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6002415
Report Number1219977-2016-00213
Device Sequence Number18937945
Product Code JCT
UDI-Device Identifier00650862854176
UDI-Public00650862854176
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/30/2019
Device Model Number85417
Device Catalogue Number85417
Device Lot Number242797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR TERUMO DESTINATION SHEATH; OVATION STENT GRAFT; TERUMO GLIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR